If you've recently experienced a sudden increase in weight but haven't made any major changes to your diet, your medication may be to blame. When you start taking a new medication, there is usually a whole host of side effects you may experience. For many drugs, weight gain in an unfortunate yet not uncommon one.
How Drugs Influence Weight
There are a handful of ways the medication may affect weight. Some kinds, such as beta-blockers, slow down metabolism while others, such as antidepressants, increase appetite. It's also possible for certain types of medication to increase fluid retention or fat storage. Determining the cause and what you can do about it requires attention from a medical professional. Don't stop taking your medication because you suspect it's the reason behind those extra pounds.
Medications Associated With Weight Gain
There are eight types of medication people often report as weight gain being a side effect. So, if you take any of the following and have gained weight, it may be why.
- Diabetes drugs
- Blood-pressure medications
- Anti-seizure/nerve-pain drugs
Keep in mind that weight gain is not a guaranteed side effect of these medications; not all drugs within these medication categories are associated with weight gain, either. The effects vary from person to person, with some individuals reporting no weight gain at all and others a significant increase in pounds.
What To Do
If you suspect your medication is making you gain weight, the first thing you should do is consult with your doctor. Refusing to take the medication could be extremely dangerous to your health. Your doctor can help you determine whether your weight fluctuation may be attributed to your drug and possibly suggest an alternative drug.
In some situations, it may be necessary to increase physical activity or make some moderations to your diet. Sometimes simply understanding and identifying the reason behind your weight gain can help bring you peace of mind.
URGENT: The Great Eye Vitamin Scheme